South Carolina, 2020Tornadoes and Flash Flooding in South Carolina, September 16 to 18, 2020
September 16 to 18, 2020 · NWS CAE · 25 events in 8 counties and zones
Hurricane Sally made landfall near Gulf Shores, AL, as a category 2 hurricane, in the early morning of Wednesday, September 16, 2020, and then weakened and turned to the NE, tracking across the Central Savannah River Area of Georgia, and across Central SC, as a post-tropical area of low pressure, on Thursday, September 17. Moisture, instability and low level wind shear, associated with the low,…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 25
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Hurricane Sally made landfall near Gulf Shores, AL, as a category 2 hurricane, in the early morning of Wednesday, September 16, 2020, and then weakened and turned to the NE, tracking across the Central Savannah River Area of Georgia, and across Central SC, as a post-tropical area of low pressure, on Thursday, September 17. Moisture, instability and low level wind shear, associated with the low, provided tornadoes, heavy rain, and flooding. 48-hour rainfall totals of 2 to 6 inches fell across a large portion of the Midlands of SC, with higher rainfall amounts of 6 to almost 9 inches observed across portions of the southern and eastern Midlands from lower Orangeburg Co NE across S Calhoun Co, Sumter Co, Clarendon Co and S Lee Co SC. A total of 9 confirmed tornadoes occurred in Central SC during the morning and early afternoon of Sept. 17.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Sep 16, 4:42 AM EST, 18 minutes earlier.
Area forecast discussion, Sep 16, 4:42 AM EST, 18 minutes before
Area Forecast Discussion
National Weather Service Columbia SC
542 AM EDT Wed Sep 16 2020
.SYNOPSIS...
Hurricane Sally will move onshore today then across the region
through Friday. This will bring increasing moisture to the
forecast area with widespread rainfall...heavy at
times...Thursday into early Friday. Early this weekend another
cold front will bring in much cooler and drier air to the
region.
&&
.NEAR TERM /THROUGH TONIGHT/...
Along the stalled front to our south, high clouds have started
to thicken overnight. As Sally continues to inch forward, its
moisture field will interact with the boundary and increase our
rain chances as the day progresses. High pressure will start to
weaken, with showers developing in the CSRA this morning, slowly
moving northward and pushing into the northern Midlands by late
afternoon. With deeper moisture in place, clouds will continue
to thicken and become overcast. Best chances of rain will be
along the CSRA and southern Midlands, with likely PoPs in the
southern portion of the CWA by afternoon. Pockets of heavy rain
are possible as PWATs near 2.25. Tight pressure gradient between
the high pressure center in West Virginia and low directly to
our southeast will make for breezy conditions this morning and
afternoon. Highs will be cool in the upper 70s.
Tonight, rain chances will continue to increase as moisture
advection continues from off the coast. Front to our south will
lift north as a warm front and deep tropical moisture will
keep showers around overnight. Lows will be close to 70.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY/...
The remnants of Hurricane Sally will be moving from
southeastern AL Thursday morning through GA during the late
afternoon hours and finally offshore of the Carolinas Friday
morning. As the system crosses the region the pressure gradient
will continue weakening with the highest winds between 10 and 15
mph with gusts up to 25 mph Thursday morning and early
afternoon then weakening. The main concern will be rainfall and
potential for flash flooding. With a significant plume of Gulf
moisture already associated with Sally the concern enters as
additional moisture will be pulled in from the Atlantic. 850 mb
moisture transport shows south to southeasterly between 30 and
40 knots which will push pwat values toward 2.5 inches through
the day Thursday. Compounding the situation will be the remains
of the frontal boundary which moved south of the area earlier
in the week which will be retuning northward. This will result
in a zone of overrunning and enhanced rainfall. Currently this
scenario will put the heaviest rainfall over the central and
northern Midlands with 3 to 5 inches expected Thursday through
Friday night with locally higher amounts. Thursday night as the
low moves to the coast rainfall will diminish however the
location of the frontal boundary and moisture on the western
periphery of Sally could produce additional showers.
Friday the location of the frontal boundary remains the main
difference in models with the GFS keeping the front over the
area with most others push the front closer to the coast.
Have tightened the pop gradient for Friday with likely pops
closer to the front in the eastern Midlands and chance in the
western Midlands where some drier air could begin entering the
area in the afternoon.
With the cloud cover and rainfall temperatures will be below
normal with afternoon highs in the mid 70s to low 80s and
Thursday nights lows in the upper 60s to low 70s.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
The latest run of the ECMWF has finally allowed the main low
pressure system associated with Hurricane Sally to be steered by the
upper trough dropping into the area which has brought it into better
alignment with the GFS and NAM. As a result, Friday night the
deepest moisture will likely shift into NC as a layer of mid level
dry air pushes into the forecast area with a subsidence inversion
developing Saturday. Cold front across the eastern portion of SC
will still support chances for showers with limited QPF and very
little instability suppressing storm development during the day on
Saturday. Drier and cooler air will funnel into the NW behind this
front with highs well below average in the upper 60s in the north to
mid 70s in the south, around 10 degrees below average for this time
of year. Similar conditions expected Sunday, although drier airmass
will keep the forecast area mainly dry with only a slight chance of
showers in far SE forecast area. Surface high pressure ridging in
from the north will keep conditions breezy through the weekend into
early next week with drier air persisting and temperatures remaining
well below average.
&&
.AVIATION /08Z WEDNESDAY THROUGH SUNDAY/...
VFR conditions until just before daybreak, with MVFR/IFR cigs
ahead of incoming moisture.
Currently VFR with high pressure moving dry air into the
forecast area. Stalled front to our south will start to move
slowly north as a warm front, along with moisture advection from
Sally's moisture field. This will bring about increasing chances
of rain as well as low stratus to move north. MVFR CIGs will
develop after daybreak at DNL/AGS/OGB and continue to move north
towards CAE/CUB in the afternoon. Conditions will likely
deteriorate as the day goes on, with IFR cigs and vis along with
increased rain chances.
EXTENDED AVIATION OUTLOOK...Heavy showers, and associated MVFR to
IFR conditions, expected Thu/Thu nt, possibly into Friday, as the
remnant tropical low, and associated moisture, track east across our
region. Drier air will enter the region behind the low and is
expected to provide VFR conditions this weekend into early next
week.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
GA...Flash Flood Watch from Thursday morning through Friday morning
for GAZ040-063>065.
SC...Flash Flood Watch from Thursday morning through Friday morning
for SCZ016-018-020>022-025>031-037-115-116.
&&Hazardous weather outlook, Sep 16, 4:14 AM EST, 46 minutes before
Hazardous Weather Outlook
National Weather Service Columbia SC
514 AM EDT Wed Sep 16 2020
GAZ040-063>065-SCZ016-018-020>022-025>031-037-115-116-170915-
Lincoln-McDuffie-Columbia-Richmond-Chesterfield-McCormick-Newberry-
Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee-Aiken-
Sumter-Calhoun-Northern Lancaster-Southern Lancaster-
514 AM EDT Wed Sep 16 2020
...FLASH FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY
MORNING...
This Hazardous Weather Outlook is for the Midlands of South Carolina
and the Central Savannah River area of Georgia.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
GAZ077-SCZ035-036-038-041-170915-
Burke-Barnwell-Orangeburg-Clarendon-Bamberg-
514 AM EDT Wed Sep 16 2020
This Hazardous Weather Outlook is for the Midlands of South Carolina
and the Central Savannah River area of Georgia.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Rainfall from the remnants of Hurricane Sally will be moving through
the area Thursday into early Friday. Locally heavy rainfall is
possible.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Event by event
12 flash flood, 11 tornado, 2 heavy rain. Local standard time, as filed.
Heavy Rain, Orangeburg
- When
- September 16, 5:00 AM EST to September 18, 5:00 AM EST
- Where
- Orangeburg County, 1.83 mi WSW of Elloree
- Reported by
- CoCoRaHS
- Coordinates
- 33.516, -80.607
A CoCoRaHS observer reported a two day rainfall total of 8.52 inches, most of which fell on Thursday, September 17th.
Heavy Rain, Sumter
- When
- September 17, 5:00 AM EST to September 18, 5:00 AM EST
- Where
- Sumter County, 2.99 mi NW of Sumter
- Reported by
- CoCoRaHS
- Coordinates
- 33.944, -80.393
A CoCoRaHS observer reported a 24 hour rainfall amount of 8.65 inches, most of that rain fell during the morning and early afternoon of Thursday, September 17th.
Tornado, Sumter
- When
- September 17, 6:58 AM EST to 7:04 AM EST
- Where
- Sumter County, 7.58 mi W of Pinewood to 8.94 mi W of Pinewood
- Rating
- EFU
- Path length
- 2.15 mi
- Path width
- 150 yd
- Continued into
- Calhoun, Sc (CAE)
- Reported by
- State Official
- Coordinates
- 33.717, -80.601
The South Carolina Forestry Commission completed an aerial survey over an area|inaccessible by land. Radar indicated that the tornado likely touched down along the|upper reaches of Lake Marion in far southwest Sumter County, where a debris|signature was first noted on radar. The tornado moved to the NNW to near the|confluence of the Wateree and Congaree Rivers. The tornado continued moving to the|NW along the Congaree River and vicinity where it crossed back and forth between|Calhoun Co and Richland Co before eventually ending in Richland Co within the boundary of Congaree National Park. This tornado has been assigned an unknown rating as the degree of damage could not be determined from the aerial survey. Radar data was used to help determine the timing and location of the damage.
Tornado, Sumter
- When
- September 17, 6:59 AM EST to 7:04 AM EST
- Where
- Sumter County, 5.9 mi W of Pinewood to 6.95 mi WNW of Pinewood
- Rating
- EFU
- Path length
- 2.5 mi
- Path width
- 100 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 33.724, -80.573
The South Carolina Forestry Commission completed an aerial survey over an area inaccessible by land. The aerial survey found tree damage in a path extending a little over 2 miles in the upper reaches of Lake Marion, generally east of where the Congaree and Wateree Rivers meet and west of Fullers Earth Creek in far southwest Sumter County. This tornado has been assigned an unknown rating as the degree of damage could not be determined from the aerial survey. Radar data was used to help determine the timing and location of the damage.
Tornado, Calhoun
- When
- September 17, 7:04 AM EST to 7:11 AM EST
- Where
- Calhoun County, 4.38 mi E of Ft Motte to 3.36 mi NE of Ft Motte
- Rating
- EFU
- Path length
- 3 mi
- Path width
- 150 yd
- Continued into
- Richland, Sc (CAE)
- Reported by
- State Official
- Coordinates
- 33.741, -80.625
The South Carolina Forestry Commission completed an aerial survey over an area|inaccessible by land. Radar indicated that the tornado likely touched down along the|upper reaches of Lake Marion in far southwest Sumter County, where a debris|signature was first noted on radar. The tornado moved to the NNW to near the|confluence of the Wateree and Congaree Rivers. The tornado continued moving to the|NW along the Congaree River and vicinity where it crossed back and forth between|Calhoun Co and Richland Co before eventually ending in Richland Co within the boundary of Congaree National Park. This tornado has been assigned an unknown rating as the degree of damage could not be determined from the aerial survey. Radar data was used to help determine the timing and location of the damage.
Tornado, Richland
- When
- September 17, 7:11 AM EST to 7:17 AM EST
- Where
- Richland County, 2.94 mi SE of Kingville to 1.19 mi SE of Kingville
- Rating
- EFU
- Path length
- 1.75 mi
- Path width
- 150 yd
- Reported by
- State Official
- Coordinates
- 33.769, -80.665
The South Carolina Forestry Commission completed an aerial survey over an area|inaccessible by land. Radar indicated that the tornado likely touched down along the|upper reaches of Lake Marion in far southwest Sumter County, where a debris|signature was first noted on radar. The tornado moved to the NNW to near the|confluence of the Wateree and Congaree Rivers. The tornado continued moving to the|NW along the Congaree River and vicinity where it crossed back and forth between|Calhoun Co and Richland Co before eventually ending in Richland Co within the boundary of Congaree National Park. This tornado has been assigned an unknown rating as the degree of damage could not be determined from the aerial survey. Radar data was used to help determine the timing and location of the damage.
Tornado, Orangeburg
- When
- September 17, 8:49 AM EST to 8:50 AM EST
- Where
- Orangeburg County, 1.13 mi NNW of Wells to 1.29 mi N of Wells
- Rating
- EF0
- Path length
- 0.23 mi
- Path width
- 100 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 33.386, -80.485
A National Weather Service Survey Team confirmed a weak tornado briefly touched down in eastern Orangeburg County near I-95. The tornado broke large limbs off of trees on Highway 15 near Crossroads Onyx Way and Po Chance Drive.
Tornado, Clarendon
- When
- September 17, 9:17 AM EST to 9:19 AM EST
- Where
- Clarendon County, 4.28 mi SSW of St Paul to 3.44 mi SW of St Paul
- Rating
- EF0
- Path length
- 0.93 mi
- Path width
- 100 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 33.526, -80.436
A National Weather Service storm survey team confirmed an EF-0 tornado, with peak wind speeds of 85 mph, northeast of Santee in Clarendon County, SC. The tornado began along the edge of Lake Marion, just west of I-95, near the Adams Landing community. The tornado uprooted several large hardwood trees and snapped large|branches off of other hardwood trees along Scott Lake Road. The tornado then continued northeast across a portion of Lake Marion, then snapped large branches off of several pine trees along Fort Watson Road in the Santee National Wildlife Refuge, before dissipating.
Flash Flood, Aiken
- When
- September 17, 9:24 AM EST to 9:50 AM EST
- Where
- Aiken County, 0.67 mi ESE of Graniteville to 0.99 mi ENE of Graniteville
- Cause
- Heavy Rain
- Property damage
- $500
- Reported by
- CoCoRaHS
- Coordinates
- 33.565, -81.810
Flooding observed on Canal St.
Flash Flood, Orangeburg
- When
- September 17, 9:40 AM EST to 10:40 AM EST
- Where
- Orangeburg County, 1.86 mi ENE of Elloree to 1.94 mi ENE of Elloree
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 33.540, -80.550
SCHP reported roadway washout on Tee Vee Rd and Cleveland St. Times estimated.
Tornado, Clarendon
- When
- September 17, 10:14 AM EST to 10:15 AM EST
- Where
- Clarendon County, 2.98 mi E of Paxville to 3.23 mi E of Paxville
- Rating
- EF0
- Path length
- 0.6 mi
- Path width
- 25 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 33.730, -80.298
A National Weather Service storm survey team confirmed an EF-0 tornado, with peak wind speeds of 60 mph, northwest of Manning in Clarendon County, SC. The weak tornado split the truck of a hardwood tree and snapped large branches on several other trees along Bradham Rd just south of W R Simpson Rd.
Flash Flood, Aiken
- When
- September 17, 10:20 AM EST to 10:50 AM EST
- Where
- Aiken County, Wagener to 0.11 mi SSW of Wagener
- Cause
- Heavy Rain
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 33.650, -81.370
SCHP reported roadway flooding on Hwy 302 at Warner Lane in Wagener.
Flash Flood, Lexington
- When
- September 17, 10:27 AM EST to 11:00 AM EST
- Where
- Lexington County, 1.45 mi NE of Pelion to 2.34 mi ENE of Pelion
- Cause
- Heavy Rain
- Property damage
- $500
- Reported by
- Trained Spotter
- Coordinates
- 33.785, -81.232
Flooding reported at Fish Hatchery Rd and Patricia Ave.
Tornado, Sumter
- When
- September 17, 10:43 AM EST to 11:00 AM EST
- Where
- Sumter County, 2.1 mi NE of Britton to 2.7 mi WSW of Mayesville
- Rating
- EF0
- Path length
- 5.88 mi
- Path width
- 50 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 33.875, -80.279
A National Weather Service storm survey team confirmed an EF-0 tornado, with peak winds of 80 mph, east of Sumter in Sumter County, SC. The tornado began near Mims Rd and London Rd, moved northeast parallel to Camp Branch Rd, and turned northward as it crossed Highway 378 near Plowden Mill Rd. The tornado then turned sharply northwest as it crossed E Brewington Rd and the Rocky Bluff Swamp, then dissipated near Florence Highway south of Goza Rd. The weak tornado snapped the trunks of several pine trees, uprooted another pine tree, and snapped several tree limbs along its path.
Tornado, Calhoun
- When
- September 17, 11:06 AM EST to 11:08 AM EST
- Where
- Calhoun County, 2.18 mi NNE of Lone Star to 3.19 mi NNE of Lone Star
- Rating
- EF0
- Path length
- 1.01 mi
- Path width
- 25 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 33.650, -80.588
A National Weather Service damage survey team confirmed a brief EF-0 tornado, with peak wind speeds of 75 mph, in Lone Star, near the Calhoun-Sumter County Line. The tornado broke large branches off of trees on Low Falls Road and continued north for|about 1 mile. A large tree was uprooted on Shirer Lane, then the tornado lifted shortly after.
Flash Flood, Richland
- When
- September 17, 11:15 AM EST to 11:40 AM EST
- Where
- Richland County, 0.73 mi NW of Olympia Mills to 0.63 mi WNW of Olympia Mills
- Cause
- Heavy Rain
- Property damage
- $500
- Reported by
- Mesonet
- Coordinates
- 33.989, -81.027
Stream gages along the Rocky Branch Creek indicated flooding at Main St and Whaley St and along Olympia Ave.
Flash Flood, Orangeburg
- When
- September 17, 11:26 AM EST to 12:00 PM EST
- Where
- Orangeburg County, 0.6 mi ESE of North to 1.29 mi SE of North
- Cause
- Heavy Rain
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 33.616, -81.091
SCHP reported roadway flooding on North Rd at Air Base Rd. Times estimated.
Tornado, Calhoun
- When
- September 17, 11:45 AM EST to 11:46 AM EST
- Where
- Calhoun County, 1.88 mi SSE of Singleton to 1.78 mi SSE of Singleton
- Rating
- EF0
- Path length
- 0.32 mi
- Path width
- 25 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 33.655, -80.718
A National Weather Service storm survey team confirmed an EF-0 tornado, with peak wind speeds of 75 mph, east of St. George in Calhoun County, SC. The weak tornado uprooted several hardwood trees and snapped large tree limbs in the vicinity of Longstreet Rd and Darby Rd.
Tornado, Sumter
- When
- September 17, 12:19 PM EST to 12:28 PM EST
- Where
- Sumter County, 2.45 mi NW of Pinewood to 2.43 mi W of Privateer
- Rating
- EF0
- Path length
- 6.26 mi
- Path width
- 25 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 33.751, -80.505
A National Weather Service storm survey team confirmed an EF-0 tornado, with peak wind speeds of 60 mph, north of Pinewood in Sumter County, SC. The tornado began near Highway 261 south of Camp Mac Boykin Rd, moved northeast across Passageway Rd, then dissipated northeast of the intersection of Pinewood Rd and Cox Rd. The weak tornado snapped the trunks of a small pine and hardwood tree.
Flash Flood, Orangeburg
- When
- September 17, 12:38 PM EST to 1:10 PM EST
- Where
- Orangeburg County, 0.66 mi WSW of Bowman to 0.61 mi WSW of Bowman
- Cause
- Heavy Rain
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 33.347, -80.691
SCHP reported roadway flooding at Elm St and Weathers St in Bowman. Times estimated.
Flash Flood, Sumter
- When
- September 17, 1:00 PM EST to 1:20 PM EST
- Where
- Sumter County, 2.88 mi NW of Sumter to 2.84 mi NW of Sumter
- Cause
- Heavy Rain
- Property damage
- $500
- Reported by
- Trained Spotter
- Coordinates
- 33.947, -80.388
Flooding reported on Sassafras Dr, and yards were underwater.
Flash Flood, Sumter
- When
- September 17, 1:15 PM EST to 1:30 PM EST
- Where
- Sumter County, 2.94 mi NE of Cane Savannah to 2.88 mi WNW of Sumter
- Cause
- Heavy Rain
- Property damage
- $500
- Reported by
- Trained Spotter
- Coordinates
- 33.925, -80.408
Roadway and yard flooding reported in the Idlewild subdivision. Exact locations not provided. Times estimated.
Flash Flood, Sumter
- When
- September 17, 1:20 PM EST to 1:50 PM EST
- Where
- Sumter County, 1.84 mi NE of Cane Savannah to 1.74 mi NE of Cane Savannah
- Cause
- Heavy Rain
- Property damage
- $500
- Reported by
- Trained Spotter
- Coordinates
- 33.916, -80.424
Flooding on Trailwood Dr.
Flash Flood, Sumter
- When
- September 17, 1:20 PM EST to 1:50 PM EST
- Where
- Sumter County, 1.88 mi N of Sumter to 1.92 mi N of Sumter
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 33.947, -80.344
Public reported, via social media, a roadway washout with sinkhole on US Hwy 15 N near US Hwy 76/378, and provided a photo. Times estimated.
Flash Flood, Lee
- When
- September 17, 1:35 PM EST to 2:10 PM EST
- Where
- Lee County, 1.25 mi WSW of Bishopville to 1.32 mi N of Bishopville
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 34.214, -80.270
Roads were flooded and impassable in the city of Bishopville, including S Heyward St, S Calhoun St, and along Main St. 2 to 4 inches of water entered a duplex on S. Heyward St. Times estimated.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Strong Wind in Georgia, September 16 to 17, 20202 deaths · 2 injured · $494,000 · 24 events
- Rip Current in Puerto Rico, September 16, 20201 death · 1 event
- Tropical Storm and Flash Flooding in Alabama, September 16 to 17, 2020$1.0 million · 19 events
- Flash Flooding and Damaging Wind in Alabama, September 16 to 17, 2020$480,000 · 50 kt wind · 15 events
- Tornado in Georgia, September 16, 2020$40,000 · EF1 · 1 event
- Flash Flooding and Heavy Rain in Georgia, September 16 to 18, 2020$82,000 · 7 events
- Tornadoes and Flash Flooding in Georgia, September 16 to 17, 2020$3,000 · EF0 · 11 events
- Marine Tropical Storm in Gulf of Mexico, September 16, 20204 events
- Flood in Maine, September 16 to 19, 20201 event
- Funnel Cloud in Florida, September 16, 20201 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 914376, 914370, 914147, 914153, 935948, 935952, 914176, 914170, 914348, 914353, 914168, 914349, 914357, 914167, 914166, 914358, 914354, 914161, 914158, 914356, 914363, 914365, 914362, 914369, 914347.